Hi! I am a 35-years-old female and have a small hiatal hernia and GERD due to LES weakness and esophageal hypotony, both caused by my autoimmune desease: spondyloarthropathy HLA B27 positive.
In the past I was able to control the symptoms assuming Carafate and 20mg of Prilosec or Protonix for certain periods time to time, which helped without causing any significant side effetcs.
After some time both medicines started causing bad stomach cramps.
I have had a reflux flare up for 5 months now causing me a mild esophageal inflamation. I have been trying all different kinds of medicines: 4 PPIs: Nexium, Prevacid, Aciphex, Protonix; 2 H2blockers: Zantac and Pepcid; 2 antiacids: Gaviscon and Riopan. I couldn't take any of these more than a few days (from 1 to 13 days) because of their side effects.
The 2 bad side effects I've most often had are:
worsened IBS - bad abdominal cramps (caused by Nexium together with fever and Zantac)
a white-coated and burning tongue (caused by Prevacid, Zantac, Protonix, Pepcid, Riopan).
I'd like to know if anybody has experienced intollerance to the various antireflux medicines similar to mine.
Have you ever had a severely burning tongue caused by them? The burning tongue sensation is the reaction I have had to all the medicines I've tried till now except the 1st one - Nexium, which caused me a fever, muscle aches and bad abdominal cramps.
It's seem strange to me that I have the same reaction to all different kinds of antireflux medicines. Do you have any idea what it could be? I do need your advice.THANKS!
I read your post and couldn't help but feel sorry for all the trials you have had to experience. I don't know much about all of your conditions, but it seems to me these medicines aren't working because they are masking the cause of your problems temporarily and not fixing them. Have you ever considered going to see a holistic practitioner or a naturopathic doctor? In the long run you might have better success and do less long term damage to your body. Wishing you the best.
Thank you for answering.
I am feeling real puzzled because of my reaction: having a severely burning tongue only after a few pills of ANY antireflux medicine. That had never happened to me in the past. I have tried NINE antireflux medicines and all of them, except the first one: Nexium (that caused me bad abdominal cramps, fever and muscle aches) caused me the burning tongue. It seems strange to me I have got allergic to ALL the antireflux medicines. Doctors suggested me trying to take one while under cortison injection, so I did...and again, I had the same reaction!
Hi, I tried NINE antireflux medicines one after the other from November on. I took Nexium 20mg for 11 days and had to stop because of its severe side effects. Then I took Protonix 20mg for 13 days and had to stop because of severe burning in my mouth, chest and tongue. I tried taking Riopan and Gaviscon in December and January without success because they caused a nausea and a burning tongue. Then I had one pill of Zantac 75mg and I suffered hard from abdominal cramps for one day and a burning tongue for 7! Etc..etc...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.